Liver and biliary damages following transarterial chemoembolization of hepatocellular carcinoma: comparison between drug-eluting beads and lipiodol emulsion.

Détails

ID Serval
serval:BIB_5F1227CE6CE7
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Institution
Titre
Liver and biliary damages following transarterial chemoembolization of hepatocellular carcinoma: comparison between drug-eluting beads and lipiodol emulsion.
Périodique
European radiology
Auteur(s)
Monier A., Guiu B., Duran R., Aho S., Bize P., Deltenre P., Dunet V., Denys A.
ISSN
1432-1084 (Electronic)
ISSN-L
0938-7994
Statut éditorial
Publié
Date de publication
04/2017
Peer-reviewed
Oui
Volume
27
Numéro
4
Pages
1431-1439
Langue
anglais
Notes
Publication types: Comparative Study ; Journal Article
Publication Status: ppublish
Résumé
To compare transarterial chemoembolization (TACE)-related hepatic toxicities of conventional TACE (cTACE) and drug-eluting beads TACE (DEB-TACE) in patients with intermediate-stage hepatocellular carcinoma.
In this retrospective study, 151 consecutive patients undergoing cTACE or DEB-TACE and MRI 3-6 weeks before and after therapy were included. Toxicity was assessed on imaging (global hepatic damages (GHD), overall biliary injuries, biliary cast, bile duct dilatation, intrahepatic biloma, portal thrombosis), and clinico-biological follow-ups. Tumour response, time to progression (TTP), and overall survival were assessed. Factors influencing complication rate were identified by generalized equation logistic regression model.
Biliary injuries and intrahepatic biloma incidence were significantly higher following DEB-TACE (p < 0.001). DEB-TACE showed a significant increased risk of GHD (OR: 3.13 [1.74-5.63], p < 0.001) and biliary injuries (OR: 4.53 [2.37-8.67], p < 0.001). A significant relationship was found between baseline prothrombin value and GHD, biliary injuries and intrahepatic biloma (all p < 0.01), and between the dose of chemotherapy and intrahepatic biloma (p = 0.001). Only TTP was significantly shorter following DEB-TACE compared to cTACE (p = 0.025).
DEB-TACE was associated with increased hepatic toxicities compared to cTACE. GHD, biliary injuries, and intrahepatic biloma were more frequently observed with high baseline prothrombin value, suggesting that cTACE might be more appropriate than DEB-TACE in patients with less advanced cirrhosis.
• DEB-TACE demonstrated more therapy-related hepatic locoregional complications compared to cTACE. • TACE-related hepatic locoregional toxicities occurred more frequently with high baseline PT value. • cTACE may be more appropriate in patients with high baseline PT value.

Mots-clé
Aged, Bile Duct Diseases/diagnostic imaging, Bile Duct Diseases/etiology, Bile Duct Diseases/physiopathology, Bile Ducts/diagnostic imaging, Bile Ducts/physiopathology, Carcinoma, Hepatocellular/therapy, Chemoembolization, Therapeutic/adverse effects, Chemoembolization, Therapeutic/methods, Ethiodized Oil/administration & dosage, Ethiodized Oil/adverse effects, Female, Humans, Liver/diagnostic imaging, Liver/physiopathology, Liver Cirrhosis/diagnostic imaging, Liver Cirrhosis/etiology, Liver Diseases/diagnostic imaging, Liver Diseases/etiology, Liver Diseases/physiopathology, Liver Neoplasms/therapy, Magnetic Resonance Imaging, Male, Middle Aged, Retrospective Studies, Venous Thrombosis/diagnostic imaging, Venous Thrombosis/etiology, Chemoembolization, Hepatocellular carcinoma, Magnetic resonance imaging, TACE, Toxicity
Pubmed
Web of science
Création de la notice
24/07/2016 15:21
Dernière modification de la notice
20/08/2019 15:16
Données d'usage